Alert archive / Arizona / Flash Flood Warnings in 2013

Flash Flood Warning 21, NWS Las Vegas, NV

July 13, 2013Mohave County, Arizona

NWS Las Vegas, NV issued this flash flood warning at Jul 13, 2013, 10:25 AM MST for Mohave County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2013, 10:25 AM MST (17:25 UTC)
Expired
Jul 13, 2013, 1:30 PM MST
In force
3 hr
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon
Flood severity
None

County Mohave County, AZ

The radar

The Las Vegas radar (KESX), 113 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 10:45 AM MSTFLASH FLOOD2 Sw Cedar Hills, AZSMALL ROCKS AND DEBRIS ACROSS BLAKE RANCH ROAD DUE TO FLASH FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 5.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2013-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2013-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WGUS55 KVEF 131725
FFWVEF
AZC015-132030-
/O.NEW.KVEF.FF.W.0021.130713T1725Z-130713T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
1025 AM MST SAT JUL 13 2013

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...

* UNTIL 130 PM MST.

* AT 1020 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR BLAKE RANCH RV PARK...OR  
  11 MILES SOUTHEAST OF KINGMAN. THE STORM PRODUCING VERY HEAVY RAIN 
  WAS NEARLY STATIONARY. THIS STORM WAS ALSO FALLING ON THE          
  NORTHEASTERN EDGE OF THE DEAN PEAK FIRE BURN AREA WHICH COULD      
  TRIGGER DEBRIS FLOWS TO THE NORTH AND EAST OF THE BURN AREA        
  POSSIBLY IMPACTING NEARBY ROADS.


* LOCATIONS IMPACTED INCLUDE...
  BLAKE RANCH RV PARK.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 61 AND 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

HEAVY RAINFALL IS FALLING ON THE DEAN PEAK FIRE BURN AREA. BECAUSE 
OF THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY 
DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS 
FLOWS IN AND DOWNSTREAM OF THIS BURN AREA.

&&

LAT...LON 3529 11387 3526 11378 3504 11364 3508 11384
      3513 11391

$$

STACHELSKI
2 follow-up statements
207 
WGUS75 KVEF 131838
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1138 AM MST SAT JUL 13 2013

AZC015-132030-
/O.CON.KVEF.FF.W.0021.000000T0000Z-130713T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
1138 AM MST SAT JUL 13 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 PM MST FOR
CENTRAL MOHAVE COUNTY...

AT 1131 AM MST...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM 
HAD PRODUCED FLASH FLOODING WITH SMALL ROCKS REPORTED ON LOCAL ROADS 
NEAR THE BASE OF HUALAPAI MOUNTAIN. ALTHOUGH HEAVY RAIN HAS ENDED IN 
THIS AREA...RUNOFF FROM EARLIER RAIN COULD STILL RESULT IN DEBRIS 
FLOWS FROM THE DEAN PEAK FIRE. 

LOCATIONS IMPACTED INCLUDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!

REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.

HEAVY RAINFALL IS FALLING ON THE DEAN PEAK FIRE BURN AREA. BECAUSE 
OF THE LACK OF VEGETATION...WATER LEVELS WILL RISE MUCH MORE RAPIDLY 
DURING FLASH FLOODS...LEADING TO AN INCREASED RISK OF MUD AND DEBRIS 
FLOWS IN AND DOWNSTREAM OF THIS BURN AREA.

&&

LAT...LON 3519 11390 3515 11371 3504 11364 3508 11384
      3513 11391

$$

STACHELSKI
588 
WGUS75 KVEF 132026
FFSVEF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
126 PM MST SAT JUL 13 2013

AZC015-132036-
/O.EXP.KVEF.FF.W.0021.000000T0000Z-130713T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
126 PM MST SAT JUL 13 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 PM MST FOR CENTRAL
MOHAVE COUNTY...

SHOWERS AND THUNDERSTORMS HAVE ENDED IN THE HUALAPAI MOUNTAIN AREA 
AT THIS TIME. NO RECENT REPORTS OF ANY FLASH FLOODING OR DEBRIS 
FLOWS HAVE BEEN RECEIVED FROM THIS AREA. THEREFORE THE FLASH FLOOD 
WARNING FOR THIS AREA WILL BE ALLOWED TO EXPIRE.

LAT...LON 3519 11390 3515 11371 3504 11364 3508 11384
      3513 11391

$$

STACHELSKI

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 9:47 AM MST, 38 minutes earlier.

Area forecast discussion, Jul 13, 9:47 AM MST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
947 AM PDT SAT JUL 13 2013

.SYNOPSIS...ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ONCE
AGAIN TODAY ACROSS MOHAVE...LINCOLN...AND CLARK COUNTIES...
ESPECIALLY IN THE HIGHER TERRAIN. STORMS TODAY SHOULD PRODUCE A
BIT LESS RAINFALL THAN THOSE SEEN YESTERDAY...BUT HEAVY RAIN IS
STILL A CONCERN. WARMER CONDITIONS AND FEWER THUNDERSTORMS ARE
EXPECTED SUNDAY INTO THE MIDDLE OF NEXT WEEK...THOUGH ISOLATED
STORMS WILL REMAIN IN THE FORECAST.
&&

.UPDATE...CONVECTION INITIATING ON THE HIGHER TERRAIN OF
MOHAVE...SRN CLARK AND THE MOJAVE NATL PRESERVE OF SAN BERNARDINO
COUNTY. OBSERVED PWAT VALUES LOWER THAN YESTERDAY FROM 12Z LAS VEGAS
SOUNDING BUT DERIVED PERCENTAGES FROM SATELLITE STILL RUNNING
BETWEEN 130 AND 150 PCT OF NORMAL GENERALLY IN AN AREA SOUTHEAST OF
INTERSTATE 15. WITH THE UPDATE DID INCREASE AND EXPAND POP A BIT
ACROSS THE MOJAVE NATL PRESERVE SOUTHWARD INTO THE MORONGO BASIN OF
ERN SAN BERNARDINO COUNTY THIS AFTERNOON/EVENING. NO FLASH FLOOD
WATCH WILL BE ISSUED DUE TO VERY LOCALIZED POTENTIAL TODAY. NO
CHANGES ELSEWHERE ACROSS SOUTHEAST NEVADA AND NORTHWEST ARIZONA.
&&

.AVIATION...FOR MCCARRAN...WINDS SHOULD BECOME MORE SOUTHEASTERLY
LATE THIS MORNING. WINDS SHOULD GRADUALLY BECOME SOUTHERLY BY LATE
AFTERNOON OR EARLY EVENING...GENERALLY REMAINING UNDER 10 KTS.
MOSTLY CLEAR SKIES THIS MORNING WITH ISOLATED SHOWERS/THUNDERSTORMS
DEVELOPING OVER THE MOUNTAINS SURROUNDING THE VALLEY BY THIS
AFTERNOON. WILL LEAVE ANY MENTION OF WEATHER OUT OF THE TAF FOR NOW
AS PROBABILITIES OF SHOWERS ARE TOO LOW. CIGS AROUND 10K FEET ARE
EXPECTED NEAR ANY SHOWER ACTIVITY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MAINLY LIGHT WINDS FAVORING TYPICAL DIURNAL TRENDS THIS
MORNING...BECOMING SOUTH/SOUTHEASTERLY AROUND 10 KTS BY THIS
AFTERNOON IN MOST LOCATIONS. GUSTS TO AROUND 20 KTS WILL BE POSSIBLE
IN FAVORED LOCATIONS SUCH AS THE OWENS VALLEY. ISOLATES SHOWERS AND
THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY MAINLY ACROSS THE HIGHER
ELEVATIONS OF MOHAVE...LINCOLN...AND CLARK COUNTIES. THE MAIN
THREATS WITH THESE STORMS WILL BE GUSTY WINDS AND BRIEF HEAVY
RAINFALL.
&&

.PREV DISCUSSION...
302 AM PDT SAT JUL 13 2013

.SHORT TERM...TODAY THROUGH SUNDAY...AS OF 930Z MOSTLY CLEAR SKIES
WERE NOTED ACROSS THE MAJORITY OF THE AREA. A FEW MID/HIGH LEVEL
DEBRIS CLOUDS WERE STREAMING NORTH OVER THE COLORADO RIVER VALLEY
AND MOHAVE COUNTY FROM OVERNIGHT CONVECTION IN MEXICO AND SOUTHERN
AZ. MOST OF THE AREA WILL BE UNDER THE INFLUENCE OF RELATIVELY DRY
SOUTHWESTERLY FLOW. THAT SAID...ENOUGH OF A MOIST SOUTH TO
SOUTHEASTERLY COMPONENT WILL EXIST OVER THE EASTERN THIRD OF THE
FORECAST AREA TO KEEP AND CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
FORECAST FOR BOTH TODAY AND SUNDAY. PRECIPITABLE WATER VALUES
OF 1-1.5 INCHES WILL REMAIN SOUTHEAST OF A TWENTYNINE PALMS-LAS
VEGAS-MESQUITE LINE...WHICH WILL DENOTE THE AREAS WITH THE BEST
CHANCES OF SEEING ANY HEAVY RAIN AND POTENTIAL FLOODING.
INSTABILITY IS EXPECTED TO BE MUCH WEAKER TODAY...LEADING TO LESS
THUNDERSTORM COVERAGE THAN WHAT WAS SEEN YESTERDAY. STORMS SHOULD
MOVE SLIGHTLY FASTER AS CLOUD BEARING LAYER WINDS HOVER AROUND 15
KTS FROM THE SOUTH-SOUTHWEST. ONCE AGAIN...THE STRONGEST/MOST
ORGANIZED STORM POTENTIAL WILL BE IN THE HIGHER CAPE AND SHEAR
AREAS ACROSS THE NORTHERN AND EASTERN PORTIONS OF MOHAVE COUNTY.
INSTABILITY IS EXPECTED TO FADE QUICKLY AFTER SUNSET...THUS ANOTHER
QUIET NIGHT IS EXPECTED.

FOR SUNDAY...INSTABILITY IS EXPECTED TO WEAKEN. THAT SAID...OVERALL
MOISTURE IS EXPECTED TO INCREASE SLIGHTLY. STORM MOTION ALSO APPEARS
TO SLOW. THIS MEANS THAT STORMS THAT DO FORM COULD BE A BIT MORE
EFFICIENT AT PRODUCING HEAVY RAIN THAN THOSE SEEN SATURDAY...BUT
OVERALL COVERAGE IS EXPECTED TO BE REDUCED. NO SIGNIFICANT SYNOPTIC
FEATURE IS CURRENTLY NOTED THAT WOULD INCREASE COVERAGE.
THEREFORE...POPS ON SUNDAY ARE A BIT LOWER THAN SATURDAY...OVER
ROUGHLY THE SAME AREA.

TEMPERATURES ARE EXPECTED TO BEGIN WARMING THIS WEEKEND...REACHING
AROUND 100 DEGREES IN LAS VEGAS TODAY...AND AROUND 105 SUNDAY.

.LONG TERM...MONDAY THROUGH FRIDAY...MODELS ARE IN PRETTY GOOD
AGREEMENT WITH THE OVERALL PATTERN. HIGH PRESSURE WILL BE OVER UTAH
MONDAY THROUGH WEDNESDAY WITH A SOUTHERLY FLOW OVER THE FORECAST
AREA. A MOISTURE BOUNDARY IS FORECAST TO REMAIN VIRTUALLY STATIONARY
OVER THE AREA WITH A RELATIVELY DRY AND STABLE AIR MASS OVER MOST OF
SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA. MOISTURE AND INSTABILITY
WILL REMAIN OVER MOHAVE COUNTY AND EASTERN LINCOLN COUNTY AND THIS
IS WHERE WE WILL CONTINUE TO MENTION A CHANCE OF MAINLY AFTERNOON
AND EVENING THUNDERSTORMS MONDAY THROUGH WEDNESDAY. TEMPERATURES
LOOK TO BE FAIRLY CLOSE TO NORMAL DURING THIS TIME FRAME.
MEANWHILE...AN UPPER LOW IS FORECAST TO TRACK BELIEVE IT OR
NOT...SOUTHWESTWARD ALL THE WAY FROM EASTERN KENTUCKY THIS MORNING
TO SOUTHERN NEW MEXICO AND SOUTHEAST ARIZONA BY THURSDAY. THIS
FEATURE MAY BRING ANOTHER SURGE OF MOISTURE NORTHWEST INTO THE
FORECAST AREA PERHAPS BEGINNING AS EARLY AS THURSDAY BUT MORE LIKELY
ON FRIDAY WITH THUNDERSTORM CHANCES INCREASING INTO THE HIGHER
TERRAIN OF CLARK...WESTERN LINCOLN AND EASTERN SAN BERNARDINO
COUNTIES.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE...PIERCE
PREV DISCUSSION...WOLCOTT/HARRISON

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 13, 3:44 AM MST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
344 AM PDT SAT JUL 13 2013

AZZ001>003-036-CAZ527-NVZ015-016-018>022-140700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
344 AM PDT SAT JUL 13 2013 /344 AM MST SAT JUL 13 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

THE AIR MASS OVER MOHAVE...CLARK AND LINCOLN COUNTIES WILL REMAIN
SOMEWHAT MOIST AND UNSTABLE LEADING TO A CHANCE OF AFTERNOON AND
EVENING THUNDERSTORMS...MAINLY OVER THE MOUNTAINS AND MOHAVE COUNTY.
SOME STORMS COULD STILL PRODUCE HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM CHANCES WILL MAINLY BE LIMITED TO MOHAVE AND EASTERN
LINCOLN COUNTIES SUNDAY THROUGH WEDNESDAY. MOISTURE MAY START TO
PUSH NORTHWESTWARD AGAIN THURSDAY AND FRIDAY WITH THUNDERSTORM
CHANCES EXPANDING INTO CLARK...WESTERN LINCOLN AND EASTERN SAN
BERNARDINO COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ519>526-NVZ014-017-140700-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
344 AM PDT SAT JUL 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 13, 10:05 AM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
1005 AM PDT SAT JUL 13 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     FLASH FLOOD      1 ESE MT. CHARLESTON    36.28N 115.60W
07/12/2013                   CLARK              NV   NWS EMPLOYEE

            DEBRIS FLOW REPORTED SOUTH OF PROSPECT RANCH. THE DEBRIS
            FLOW THEN MOVED TOWARD HWY 157 - KYLE CANYON ROAD. DEBRIS
            FLOW ENDED IN THIS AREA AROUND 6 PM ON 7/12.

1209 PM     FLASH FLOOD      5 E NELSON PEAK (NPKN2) 35.71N 114.80W
07/12/2013                   CLARK              NV   TRAINED SPOTTER

            HIGHWAY 165 WASHED OUT JUST PAST THE TOWN OF NELSON.
            DEBRIS FLOW DOWN THE CANYON IS 100 FT WIDE AND 6FT DEEP.
            14 CARS ARE STRANDED BEYOND THE WASHOUTS.

1245 PM     FLASH FLOOD      1 SE MT. CHARLESTON     36.27N 115.60W
07/12/2013                   CLARK              NV   911 CALL CENTER

            REPORTS OF 4 FT OF WATER FLOWING DOWN HARRIS SPRINGS
            CANYON.

0100 PM     FLASH FLOOD      10 E NELSON PEAK (NPKN2 35.71N 114.71W
07/12/2013                   CLARK              NV   PUBLIC

            HWY 165 WASHED OUT NEAR THE CLIFFS. A PUBLIC BATHROOM
            STRUCTURE WAS FILLED WITH MUD ABOUT HALF OF THE WAY UP.

0123 PM     FLASH FLOOD      NW TEMPLE BAR           36.03N 114.32W
07/12/2013                   MOHAVE             AZ   PARK/FOREST SRVC

            TEMPLE BAR ACCESS ROAD IS FLOODED AND IMPASSABLE. PARKS
            SERVICE HAS CLOSED THE ROAD.

0140 PM     FLASH FLOOD      9 E MT. CHARLESTON      36.28N 115.46W
07/12/2013                   CLARK              NV   NWS EMPLOYEE

            FLOODING NOW OVER KYLE CANYON ROAD - HWY-157. NO DEPTH
            WAS REPORTED BUT IT IS IMPASSABLE.

0212 PM     FLASH FLOOD      1 NNW DOLAN SPRINGS (MD 35.59N 114.28W
07/12/2013                   MOHAVE             AZ   911 CALL CENTER

            FIRE DEPARTMENT REPORTS WATER FLOWING DOWN ROADS IN DOLAN
            SPRINGS. SOME SECONDARY ROADS ARE WASHING OUT.

0235 PM     FLASH FLOOD      1 SW DOLAN SPRINGS      35.59N 114.28W
07/12/2013                   MOHAVE             AZ   FIRE DEPT/RESCUE

            DOLAN SPRINGS FIRE DEPT REPORTS ROCKS AND DEBRIS WASHED
            ACROSS PIERCE FERRY ROAD AROUND 235PM. SOME SIDE ROADS
            WERE WASHED OUT.

0500 PM     FLASH FLOOD      5 SE COLORADO CITY      36.95N 112.90W
07/12/2013                   MOHAVE             AZ   TRAINED SPOTTER

            A SPOTTER REPORTED OVER 6 INCHES OF SAND WASHED ACROSS
            CANE BEDS ROAD FROM HEAVY RAIN.

0530 PM     DEBRIS FLOW      3 NW CENTENNIAL HILLS   36.31N 115.31W
07/12/2013                   CLARK              NV   TRAINED SPOTTER

            SPOTTERS AND LAS VEGAS AREA BROADCAST MEDIA REPORTED
            SEVERAL INCHES OF MUD AND DEBRIS WASHED ONTO PORTIONS OF
            GRAND TETON DRIVE AS A RESULT OF A DEBRIS FLOW TRIGGERED
            BY THE CARPENTER 1 FIRE BURN AREA ON MT CHARLESTON.

0542 PM     HAIL             2 NNE MOHAVE VALLEY     34.97N 114.57W
07/12/2013  E0.25 INCH       MOHAVE             AZ   TRAINED SPOTTER

            LOTS OF PEA SIZE HAIL WAS REPORTED FALLING IN MOHAVE
            VALLEY BY A SPOTTER.

0545 PM     TSTM WND DMG     MOHAVE VALLEY           34.93N 114.59W
07/12/2013                   MOHAVE             AZ   LAW ENFORCEMENT

            SEVERAL AREAS OF MOHAVE VALLEY LOST POWER. AN 18 FOOT
            BOAT WAS BLOWN OFF A TRAILER AND INTO A FENCE.

0548 PM     TSTM WND DMG     3 N NEEDLES             34.85N 114.62W
07/12/2013                   SAN BERNARDINO     CA   LAW ENFORCEMENT

            TREES WERE BLOWN DOWN AND BLOCKED A ROADWAY IN NEEDLES

0605 PM     TSTM WND GST     2 SSW MOHAVE VALLEY     34.90N 114.60W
07/12/2013  E50.00 MPH       MOHAVE             AZ   TRAINED SPOTTER

            A SPOTTER ESTIMATED 50 MPH WINDS IN MOHAVE VALLEY FROM A
            THUNDERSTORM NEAR HIGHWAY 95 AND VISTA DRIVE.

0620 PM     FLASH FLOOD      2 SSW MOHAVE VALLEY     34.91N 114.60W
07/12/2013                   MOHAVE             AZ   LAW ENFORCEMENT

            FLOODING NEAR THE INTERSECTION OF WILLOW DR AND ARIZONA
            HIGHWAY 95. A FOOT DEEP AND IMPASSABLE.

&&
THIS IS A SUMMARY OF REPORTS FROM ACROSS THE MOJAVE DESERT FROM JULY
12TH.

CTS/CJS/TL

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 5:32 PM MSTSevere Thunderstorm WarningVEFMohave43 min
Jul 12, 5:35 PM MSTFlash Flood WarningVEFMohave115 min
Jul 13, 12:54 PM MSTAreal Flood AdvisoryVEFMohave3 hr
Jul 13, 4:42 PM MSTFlash Flood WarningVEFMohave2 hr

Nearby

Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.